Jump to content

BP goes UP as HR goes DOWN


JacobyD
 Share

Recommended Posts

Hi all.

I have had a strange series of events that my 'everyday' cardiologist is not thinking about in terms of my condition as a whole.

In June, I stopped taking my Beta Blocker (50mg of Inderal per day). Just after I stopped taking the BB my standing HR was around 135 bpm. Over the last several weeks I have been taking short walks, using a recumbent bike for very short periods, and trying to remain upright as much as possible.

As time goes by my HR is decreasing. Today it is around 110 bpm when I am up and walking around.

Here's the problem. As my HR is decreasing my BP is increasing. This morning is was 135/95, and has reached 145/105 many times while my HR was considerably low. I don't want to simply approach my cardiologist and have him prescribe BP medication, though I may have to.

Has anyone here experienced this or have any theories as to what causes this type of reaction? Thank you for your input in advance! I would hate to have to bother Dr. Grubb at this point, but the high BP is causing an increase in my symptoms and anxiety :blink:!

-Dan

Link to comment
Share on other sites

Hello Dan--I replied to your post on the other board, but will post it here too...

my BP is all over the map, and it can sometimes run quite high (highest diastole was 160 ;) ) and quite low (lowest was NO diastole and a systolic of 30 :blink: ) Dr. Grubb said this was my "normal" considering my diagnosis. Meds do keep me more stable (Celexa at 20mg per day, which, I'm told, is an exceptionally low dose).

Nina B)

Link to comment
Share on other sites

My EP said that my elevated BP was due to POTS. I couldn't tolerate the beta blokers. They actually made my symptoms worse, and the EP told me to tell people I'm allergic to them as she thinks a large dose could kill me.

I take Micardis to control my BP. My systolic is always elevated, while my diostolic rarely goes above 80 even without meds. On the Micardis, my BP in the AM is 120/80, and by the PM is as low as 90/52. My HR starts the day in the 120's and by day's end is in the mid 80's.

I know how scary it is when you see you BP so elevated. While on the betas mine was as high as 160/100 - YIKES! That's when I finally called my EP and told her I was discontinuing the 6.5mg of Toprol, and please write the RX for the Micardis.

Link to comment
Share on other sites

This is a quick question for Dan... how long were you on beta-blockers before you discontinued? Also, were the beta blockers helping you at all? I am curious because I am going to be taken off of the beta blocker I am taking in a couple of months and I am a little bit nervous about it. For your question, my blood pressure fluctuates a great deal from very low to relatively high. Take care, -Stacey

Link to comment
Share on other sites

Hi Stacey.

I was on 50mg of Inderal (Propranolol) for over 2 years. Before starting my HR easily reached into the 170 bpm range when standing/walking. After adjusting to the Inderal (which took a few weeks), I was able to get around with my HR well below 115 bpm, with a resting HR of around 65-75 bpm.

I had a series of autonomic tests performed this past summer, and the cardiologist believed that my heart was deconditioned and that the BB was keeping my heart rate low during walking and other exercise. This kept my heart from re-conditioning itself, so they took me off the beta blocker entirely.

After a day or so, my HR would average 120-135 bpm upon standing, but with daily walks and some recumbent biking (and lowering my synthetic thyroid hormone dose), it is now around 100-115 bpm when standing/walking. On my 'bad' days, it can still creep up into the 120s and even 130s.

Since posting my original message this morning, my cardiologist wants to try me on a very small dose of a calcium channel blocker to see if that helps with my blood pressure. I'm going to do a little research before taking that first pill tonight Hope I answered your question!

-Dan

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...